Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 404, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 5, 2009, 3:11 PM CDT for Fannin County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 5, 2009, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:42 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 5, 2:42 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 242 PM CDT WED AUG 5 2009 .DISCUSSION... THUNDERSTORMS DEVELOPED EARLIER TODAY ALONG A STATIONARY BOUNDARY ACROSS CENTRAL OKLAHOMA AIDED IN PART BY A SHORTWAVE TROF NOW CURRENTLY ENTERING NORTHEAST OKLAHOMA. PREVAILING NORTHWEST FLOW WILL BRING THIS CLUSTER OF CONVECTION INTO OUR NORTHERN AND NORTHEASTERN ZONES THIS AFTERNOON. WHILE WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS AS FAR SOUTH AS THE I-20 CORRIDOR...THE BULK OF THE PRECIP IS EXPECTED TO STAY ALONG AND NORTHEAST OF A BOWIE TO PLANO TO CANTON LINE. GIVEN THE INSTABILITY AND MID LEVEL LAPSE RATES...QUARTER SIZE HAIL AND DOWNBURST WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS WITH TODAYS ACTIVITY. CONVECTION SHOULD QUIET DOWN AFTER THE 03-06Z TIME FRAME...BUT ANOTHER ROUND OF SCATTERED THUNDERSTORMS MAY AFFECT THE RED RIVER/NORTHEAST COUNTIES DURING THE LATE MORNING/AFTERNOON HOURS ON THURSDAY. WILL MAINTAIN SLIGHT CHANCE POPS OVER OUR SOUTHEAST ON SATURDAY AFTERNOON AND EARLY EVENING FOR POSSIBLE SEA BREEZE CONVECTION MIGRATING NORTHWARD. OTHERWISE...WILL CARRY 20 POPS FOR ROUGHLY THE EASTERN HALF OF THE CWA ON A DAILY BASIS FROM SUNDAY THROUGH TUESDAY. WILL ALLOW HEAT ADVISORY TO CONTINUE THROUGH THURSDAY. HAVE GENERALLY STAYED CLOSE TO THE MAV/MEX NUMBERS /ESPECIALLY IN THE EXTENDED/ DUE TO THE UNCERTAIN CONVECTIVE FORECAST. EXPECT HIGHS IN THE UPPER 90S TO NEAR 100 FOR MUCH OF OUR AREA THROUGH FRIDAY... WITH READINGS IN THE MID TO UPPER 90S FOR THE WEEKEND AND BEYOND. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 101 80 100 80 / 20 10 10 5 5 WACO, TX 77 102 78 102 80 / 10 10 10 5 5 PARIS, TX 75 97 74 98 76 / 30 20 10 10 10 DENTON, TX 75 100 78 100 79 / 20 20 10 5 5 MCKINNEY, TX 75 99 77 100 78 / 20 20 10 5 5 DALLAS, TX 82 101 80 100 82 / 20 10 10 5 5 TERRELL, TX 76 100 76 99 76 / 20 10 10 10 10 CORSICANA, TX 76 100 76 98 76 / 10 10 10 10 10 TEMPLE, TX 75 102 76 100 75 / 10 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ103-104-118-119-147- 148-158>162-174-175. &&
Hazardous weather outlook, Aug 5, 2:25 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 225 PM CDT WED AUG 5 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 225 PM CDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR THE METROPLEX AND ALSO LOCATIONS ALONG AND SOUTH OF A LINE FROM WACO TO PALESTINE FOR AFTERNOON HEAT INDICES NEAR 105 DEGREES AND OVERNIGHT LOWS IN THE UPPER 70S. THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND NORTH OF INTERSTATE 20 THROUGH THIS EVENING...WITH THE HIGHEST CHANCES ALONG THE RED RIVER. FREQUENT CLOUD TO GROUND LIGHTNING...QUARTER SIZE HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HEAT ADVISORY CONTINUES THROUGH THURSDAY AFTERNOON FOR THE METROPLEX AND ALSO LOCATIONS ALONG AND SOUTH OF A LINE FROM WACO TO PALESTINE. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST SECTIONS OF NORTH TEXAS ON THURSDAY...AND OVER AREAS GENERALLY EAST OF INTERSTATE 35 SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF INTERSTATE 20 THROUGH THIS EVENING. SCHULTZ
In the hours before
Special weather statement, Aug 5, 10:27 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 AM CDT WED AUG 5 2009
TXZ095-106-051600-
LAMAR TX-DELTA TX-
1027 AM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
SOUTHERN LAMAR COUNTY
AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PARIS...MOVING SOUTHWEST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COOPER AND COOPER LAKE PARK.
VERY HEAVY RAIN AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THIS
STORM.
LAT...LON 3335 9549 3335 9559 3332 9563 3332 9565
3337 9577 3368 9557 3360 9537
TIME...MOT...LOC 1526Z 025DEG 18KT 3354 9553
CAVANAUGHSpecial weather statement, Aug 5, 2:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
238 PM CDT WED AUG 5 2009
TXZ095-052000-
LAMAR TX-
238 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LAMAR COUNTY
AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...14 MILES WEST OF HUGO OR 31 MILES NORTHWEST OF
PARIS...WAS MOVING SOUTH AT 25 MPH. THIS STORM WILL MOVE ACROSS THE
NORTHWEST PORTIONS OF LAMAR COUNTY THROUGH 330 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3395 9557 3391 9554 3388 9545 3387 9534
3390 9534 3390 9532 3388 9529 3369 9531
3367 9585 3385 9585 3387 9581 3386 9578
3391 9575 3390 9568 3395 9561
TIME...MOT...LOC 1935Z 354DEG 21KT 3401 9574The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:27 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 33 min |
| Aug 5, 2:38 PM CDT | Special Weather Statement | FWD | Lamar | 22 min |
| Aug 5, 3:18 PM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Aug 5, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| Aug 5, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Aug 5, 4:02 PM CDT | Areal Flood Advisory | FWD | Fannin | 118 min |
| Aug 5, 4:06 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 54 min |
| Aug 5, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 35 min |
| Aug 5, 4:31 PM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Aug 5, 4:43 PM CDT | Special Weather Statement | FWD | Montague | 32 min |
| Aug 5, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 15 min |
| Aug 5, 4:48 PM CDT | Special Weather Statement | FWD | Collin, Denton | 27 min |
| Aug 5, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 49 min |
| Aug 5, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 34 min |
| Aug 5, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Aug 5, 5:09 PM CDT | Special Weather Statement | FWD | Collin, Denton, Wise | 21 min |
| Aug 5, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 33 min |
| Aug 5, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 17 min |
| Aug 5, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 38 min |
| Aug 5, 5:42 PM CDT | Special Weather Statement | FWD | Dallas, Rockwall, Tarrant, Wise | 33 min |
| Aug 5, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 31 min |
| Aug 5, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 40 min |
| Aug 5, 6:16 PM CDT | Special Weather Statement | FWD | Dallas, Parker, Tarrant | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.